Yes, it sounds exactly like what happened to me. You are going to get responses that call me the exception and that is ok with me, but what it finally took for me to get rid of it was to expose it to the sun. I started with 2 to 3 minutes on each side and worked up to 20 to 30 minutes on each side. The rash was gone in 10 days or so, but it got better almost immediately.I live in Phoenix and it was in May/June. California sun probably is a tad less strong than in Phoenix. Good luck...Mark
I am sorry you are having such a bad time with the rash. Your rash may not have been due to the Incivek. It may be a rash from the Ribavirin.
I know the sun worked for Mark but, for most of us, the sun makes our rashes much, much worse.
My advice would be to get on top of the rash immediately. It can snowball out of control rapidly. If I were you I would make an urgent appointment with a dermatologist and have the derm doc evaluate and prescribe the meds. Be sure the derm doc knows you are on Hep C meds and that they cause a rash (which the doc should know but some seem not to know). It can take a long time to get the rash under control so if it were me, I would not delay in getting prescription meds for this problem.
I had a bad rash that started about week 10. I had every imaginable type of red spot and red bump you can imagine except no vesicles. It started as hives and wheals but it rapidly progressed to everything else and it was all over the place except parts of my back. (hives, wheals, confluent hives, little red bumps, big red bumps, flat red spots, large red/purple spots, tiny red spots, tiny bumps, skin cracks and fissures, eczema type lesions, psoriasis type lesions, weeping lesions, and more)
The over the counter medications were useless. I saw a dermatologist and was prescribed the following:
Hydroxyzine for the itch and the rash 50 mg every 6 hours
Fluocinonide Ointment for the body
Clobetesol Solution for the scalp
Hydrocortisone Valerate cream for my face
The topical stuff worked on the areas on which I put them but it took a long time. It was not until I got on the 50 mg of Hydroxyzine that the rash was finally under control.
Other tings that may help:
keep the house cool, 66-68
light weight cotton clothing
soft cotton sheets
light weight covers
no heavy clothing with heavy seams (jeans or levis)
no scratchy clothing
hypoallergenic laundry soap, hand soap, bath soap
hypoallergenic deoderant and lotion
Eucerine or Keri lotion
HI Pooh, I just have to ask, Are you saying to not even give it a try? Isn't it worth a try at least? Maybe it might work here like it worked for me. Do you doubt that it worked for me? Do you wish that I would stop recounting my story? I feel a little like the wizard of Oz, "Don't pay attention to the man behind the screen", The sun is very damaging, but, in my opinion, it is also very therapeutic, in moderation. Psoriasis does not occur were the skin is exposed to the sun. I am not getting on you, just want to know. Sorry if this is a hijack...Mark
I know how everyone here likes supporting documentation, so here is just one:
If you search psoriasis and sun it will return many more...Mark
I feel your pain. My incivek rash was out of control for several weeks even though I had all the meds my derm could prescribe. I had to stop the incivek after 11 weeks and 2 days. I thought I would be rash free but found there was another rash hiding underneath. I was taken off the ribavirin for a week to get some control over it and then put back on a reduced dose of 200mg. Which is such a low dose I'm not sure it's going to be effective. I'm now at week 21 and my rash has morphed into cracked skin, thinning hair and dry scalp. I'm actually thinking of throwing in the towel and taking my chances. Sorry to vent like this but I'm conflicted.
"Do you doubt that it worked for me? Do you wish that I would stop recounting my story? "
I never said it did not work for you. In fact, I said, 'The sun worked for Mark...' As far as recounting your story, this is an open forum. We can all say what we want to to say.
"Are you saying to not even give it a try? Isn't it worth a try at least? Maybe it might work here like it worked for me. "
The OP or anyone else can do anything they want. Sure they can give it a try. However, Ribavirin is known to cause skin sensitivity to sunlight so it is risky. It does not take very long in the sun for many to develop a very bad rash. It has happened to several on the forum. A short time of being outside in the sun, but mostly in the shade, about a month after Tx ended caused me to develop a severe outbreak of psoriasis on my face, scalp, neck, arms, legs, and back.
"Psoriasis does not occur were the skin is exposed to the sun."
Maybe regular psoriasis does not occur where skin is exposed to sun, but this is Inteferon/Ribavirin mediated psoriasis and I can tell you that that it made the psoriasis blossom into full bloom on me. It was astounding.
Plus, the OP did not say he had psoriasis. The OP said he has a rash. That can be anything.
In my post, I stated to get on top of the rash immediately and I also stated what worked for me. One can ask people on the forum and most will tell you the sun is not our friend. One can read articles about the side effects and you will see that sensitivity to sunlight is a side effect.